Alert archive / Pennsylvania / Special Weather Statements in 2011
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Sep 15, 2011, 2:21 AM EDT for Bedford County, Pennsylvania. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 15, 2011, 2:21 AM EDT (06:21 UTC)
- Expired
- Sep 15, 2011, 2:45 AM EDT
- In force
- 24 min
- Issued by
- NWS State College, PA
County Bedford County, PA
The radar
The Sterling radar (KLWX), 137 km from the middle of the area, began a volume at 06:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 6.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 224 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
694
WWUS81 KCTP 150621
SPSCTP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
221 AM EDT THU SEP 15 2011
PAZ033-034-150645-
BEDFORD PA-SOMERSET PA-
221 AM EDT THU SEP 15 2011
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SOMERSET AND
SOUTHWESTERN BEDFORD COUNTIES...
AT 214 AM EDT...A STRONG THUNDERSTORM WAS NEAR FROSTBURG...MOVING
NORTHEAST AT 30 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT LAKE GORDON AND BUFFALO MILLS.
LAT...LON 3972 7900 3997 7857 3973 7837 3972 7838
3971 7899
$$
FORECASTER:What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Sep 15, 2:09 AM EDT, 12 minutes earlier.
Area forecast discussion, Sep 15, 2:09 AM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 209 AM EDT THU SEP 15 2011 .SYNOPSIS... WEAK FRONTS AT SURFACE AND ALOFT WILL PUSH THROUGH THE AREA TONIGHT AND THE MAJOR COLD FRONT WILL MOVE THROUGH DURING THE MORNING. A LARGE AREA OF HIGH PRESSURE WILL BUILD IN THURSDAY NIGHT RESULTING IN COOLER...DRIER AND MORE AUTUMN-LIKE AIR. THIS DRY AIR WILL LAST ALL WEEKEND AND INTO THE FIRST PART OF THE NEW WEEK. && .NEAR TERM /UNTIL 7 AM THIS MORNING/... MULTIPLE SFC FRONTS APPEAR TO BE ALLOWING CONVECTION TO FORM ALONG THE TERRAIN AND MOVING EAST. AT LEAST ONE CELL WAS OF CONCERN FOR SVR HAIL AND WIND GUSTS ALONG A WIND SHIFT LAYING FROM BLOOMSBURG TO ALTOONA AT 04Z. A BROADER AREA OF SHOWERS IS ALREADY DEVELOPING AND SHOULD COALESCE INTO A WIDE BAND OF RAIN AND EMBEDDED THUNDER - WITH THE INSTABILITY PUSHING EASTWARD THROUGH THE NIGHT. && .SHORT TERM /7 AM THIS MORNING THROUGH 6 PM FRIDAY/... STRONG COLD FRONT WILL PLOW EAST ACROSS THE REGION DURING THE DAY THURSDAY. RESIDUAL LLVL MOISTURE...CONTRIBUTION BY THE WARMER LOWER GREAT LAKES AND A GOOD OROGRAPHIC COMPONENT WILL LEAD TO PLENTY OF CLOUDS THROUGH AT LEAST THE LATE MORNING HOURS ACROSS THE NW MTNS AND LAURELS...WHILE THE EXTENSIVE LAYERED CLOUDS FURTHER EAST SLIDE RAPIDLY TO THE EAST AND LEAVE JUST SCT STRATO CU FOR THE AFTERNOON OVER THE CENTRAL RIDGE AND VALLEY REGION. HIGH...CATEGORICAL POPS ACROSS THE EASTERN HALF OF THE CWA THROUGH 16-18Z WILL DROP OFF QUICKLY TO LESS THAN 15 PERCENT BY 21Z THURSDAY. IN ADDITION...EXPECT AT LEAST A 6-10 HOUR PERIOD OF GUSTY NW WINDS IN THE WAKE OF THE FRONT. NAM BUFKIT MOMENTUM TRANSFER SUGGEST FREQUENT GUSTS OF 18-22 KTS. PLENTY OF LAKE EFFECT CLOUDS AND EVEN A FEW SHOWERS ARE POSSIBLE THURSDAY NIGHT ACROSS WARREN AND MCKEAN COUNTIES...BUT FOR NOW I PLAYED DOWN THE CHC WITH JUST 20 POPS THERE. OTHERWISE...DRY AND COLD CONDITIONS FOR LATE THURSDAY NIGHT/EARLY FRIDAY WITH THE FIRST WIDESPREAD FROST POSSIBLE ACROSS THE LAURELS AND NRN MTNS. MAX TEMPS THURSDAY WILL ONLY REACH THE LOWER 50S ACROSS THE NW MTNS...AND AROUND 70F IN THE SE. LOWS THURSDAY NIGHT WILL DIP TO NEAR FREEZING ACROSS THE NRN MTNS /WHERE LATER SHIFTS WILL HAVE TO CONSIDER THE MERIT OF POSTING A FREEZE WATCH/...AND IN THE U30S TO LOWER 40S IN MOST OTHER LOCATIONS. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... SHARP UPPER TROF THAT WILL SUPPORT EXPECTED COLD FROPA ON THURSDAY SHOULD BE LIFTING OUT OF THE REGION AT THE START OF THE LONG TERM PERIOD. HEIGHTS WILL RISE BEHIND THIS TROF WITH UPPER RIDGE AXIS MOVING ACROSS PA BY LATE IN THE WEEKEND. FLOW IS FORECAST TO FLATTEN OUT BY THE END OF THE PD...MIDDLE OF NEXT WEEK. SOME INDICATION THAT LOWER HEIGHTS WILL LINGER ACROSS SERN SECTIONS. THE WELL ADVERTISED HIGH PRESSURE SYSTEM WILL BE MOVING INTO THE REGION AT THE START OF THE PERIOD. THIS WILL PROVIDE A LENGTHY PERIOD OF SIGNIFICANTLY DRIER AND NOTICEABLY COOLER WEATHER...FROM THE WEEKEND WELL INTO NEXT WEEK. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... A COLD FRONT PUSHING SOUTHEAST FROM THE GRT LKS WILL SPREAD RAIN AND LOWERING CIGS ACROSS CENTRAL PA EARLY THIS MORNING. EVEN A FEW TSRA ARE POSSIBLE ALONG THE S TIER OF THE STATE. WITH THE LOW LVL FLOW SHIFTING TO THE NW...EXPECT THE LOWEST CIGS/VSBYS TO BE AT BFD AND JST...WHERE OROGRAPHIC LIFT IS MAXIMIZED OVR THE MTNS. ELSEWHERE...EXPECT MAINLY MVFR CONDS WITH THIS FRONTAL PASSAGE THIS MORNING DUE TO SUBSIDENT FLOW OFF THE MTNS. STILL...CAN/T RULE OUT A BRIEF DIP TO IFR VSBYS UNDER HEAVIER SHRA ASSOC WITH FROPA LATER THIS MORNING. IMPROVING FLYING CONDS EXPECTED BY THIS AFTN...AS FRONT CLEARS THE AREA. A GUSTY NW WIND WILL PULL MUCH DRIER AIR INTO THE REGION BY AFTN...CAUSING SKIES TO CLEAR. BUFKIT DATA SUPPORTS GUSTS IN THE 20-25KT RANGE BY LATE AFTN. ARRIVAL OF HIGH PRESSURE SHOULD PRODUCE DIMINISHING WINDS AND CLEAR SKIES TONIGHT. OUTLOOK... FRI...NO SIG WX EXPECTED. SAT-MON...AM FOG POSSIBLE. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DANGELO NEAR TERM...DANGELO SHORT TERM...LAMBERT LONG TERM...DANGELO/GARTNER AVIATION...FITZGERALD
Hazardous weather outlook, Sep 14, 2:00 PM EDT, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 200 PM EDT WED SEP 14 2011 PAZ019-025>028-034>036-045-046-049>053-056>059-063>066-151800- SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON- FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 200 PM EDT WED SEP 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004>006-010>012-017-018-024-033-037-041-042-151800- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN- 200 PM EDT WED SEP 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. TEMPERATURES WILL DROP BELOW 40 DEGREES BOTH FRIDAY AND SATURDAY MORNINGS...ISOLATED LOCATIONS NEARING THE FREEZING MARK. FROST IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 14, 9:26 PM EDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
926 PM EDT WED SEP 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG NEW FRANKLIN 39.88N 77.64W
09/14/2011 FRANKLIN PA 911 CALL CENTER
TREES AND WIRES DOWN
&&
EVENT NUMBER CTP1100449
LA CORTELocal storm report, Sep 14, 9:27 PM EDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
927 PM EDT WED SEP 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG FAIRFIELD 39.79N 77.37W
09/14/2011 ADAMS PA 911 CALL CENTER
NUMEROUS TREES AND WIRES DOWN
&&
EVENT NUMBER CTP1100450
LA CORTELocal storm report, Sep 14, 9:28 PM EDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
928 PM EDT WED SEP 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG GETTYSBURG 39.83N 77.23W
09/14/2011 ADAMS PA 911 CALL CENTER
NUMEROUS TREES AND WIRES DOWN
&&
EVENT NUMBER CTP1100451
LA CORTESpecial weather statement, Sep 14, 11:07 PM EDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1107 PM EDT WED SEP 14 2011 PAZ019-026-027-150330- HUNTINGDON PA-MIFFLIN PA-SOUTHERN CENTRE PA- 1107 PM EDT WED SEP 14 2011 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MIFFLIN...NORTHEASTERN HUNTINGDON AND SOUTH CENTRAL CENTRE COUNTIES... AT 1104 PM EDT...A STRONG THUNDERSTORM WAS NEAR MCALEVYS FORT... MOVING EAST AT 20 MPH. WIND GUSTS TO 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL AFFECT MCALEVYS FORT AND REEDSVILLE. THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22/522...ROUTE 322...ROUTE 322/22...ROUTE 522...STATE ROAD 26...STATE ROAD 45. LAT...LON 4091 7763 4058 7752 4058 7792 4070 7799 FORECASTER: CERU
Special weather statement, Sep 14, 11:19 PM EDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1119 PM EDT WED SEP 14 2011
PAZ042-046-051>053-150345-
COLUMBIA PA-MONTOUR PA-NORTHUMBERLAND PA-SOUTHERN LYCOMING PA-
SULLIVAN PA-
1119 PM EDT WED SEP 14 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL NORTHUMBERLAND...
NORTHERN COLUMBIA...NORTHERN MONTOUR...SOUTHEASTERN LYCOMING AND
SOUTHEASTERN SULLIVAN COUNTIES...
AT 1108 PM EDT...A STRONG THUNDERSTORM WAS NEAR EXCHANGE...MOVING
EAST AT 20 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL
STREAMS AND CREEKS. THIS STORM WILL AFFECT LAIRDSVILLE...MILLVILLE
AND BIGGERTOWN.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 214 AND 217...I-180 BETWEEN MILE MARKERS 3
AND 13.
THIS WILL ALSO IMPACT STATE ROAD 118.
LAT...LON 4098 7682 4121 7681 4144 7626 4140 7626
4131 7631 4121 7632 4114 7627 4114 7623
4114 7622 4110 7622
FORECASTER: CERUSpecial weather statement, Sep 15, 2:21 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
221 AM EDT THU SEP 15 2011
PAZ033-034-150645-
BEDFORD PA-SOMERSET PA-
221 AM EDT THU SEP 15 2011
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SOMERSET AND
SOUTHWESTERN BEDFORD COUNTIES...
AT 214 AM EDT...A STRONG THUNDERSTORM WAS NEAR FROSTBURG...MOVING
NORTHEAST AT 30 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT LAKE GORDON AND BUFFALO MILLS.
LAT...LON 3972 7900 3997 7857 3973 7837 3972 7838
3971 7899
FORECASTER:The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 11:07 PM EDT | Special Weather Statement | CTP | Mifflin | 23 min |
| Sep 14, 11:19 PM EDT | Special Weather Statement | CTP | Montour | 26 min |
| Sep 14, 11:20 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Huntingdon, Juniata, Mifflin, Snyder | 55 min |
| Sep 15, 4:31 AM EDT | Special Weather Statement | CTP | Franklin, Fulton | 29 min |
| Sep 15, 5:52 AM EDT | Areal Flood Advisory | CTP | Adams, Cumberland, Franklin | 113 min |
| Sep 15, 11:36 AM EDT | Frost Advisory | CTP | Cameron, Elk, McKean, Potter, Warren | 20 hr |
Nearby
Special Weather Statements in Pennsylvania, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.